Alert archive / Utah / Flash Flood Warnings in 2010
Flash Flood Warning 28, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 3, 2010, 2:58 PM MDT for Garfield County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2010, 2:58 PM MDT (20:58 UTC)
- Expired
- Aug 3, 2010, 6:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Garfield County, UT
The radar
The Cedar City radar (KICX), 103 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.0 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
313
WGUS55 KSLC 032058
FFWSLC
UTC017-040000-
/O.NEW.KSLC.FF.W.0028.100803T2058Z-100804T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
258 PM MDT TUE AUG 3 2010
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL GARFIELD COUNTY IN UTAH...
THIS INCLUDES THE CITY OF ESCALANTE...
* UNTIL 600 PM MDT
* AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING FROM A
THUNDERSTORM OVER THE HEADWATERS OF THE ESCALANTE RIVER. THIS
AREA IS LOCATED TO THE NORTHWEST OF THE TOWN OF ESCALANTE. NORTH
CREEK AND DRY FORK ARE TWO TRIBUTARIES INCLUDED IN THIS WARNING.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3782 11187 3792 11185 3793 11178 3791 11173
3782 11157 3777 11140 3768 11168 3775 11180
$$
MCINERNEY2 follow-up statements
268
WGUS75 KSLC 032159
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
359 PM MDT TUE AUG 3 2010
UTC017-040000-
/O.CON.KSLC.FF.W.0028.000000T0000Z-100804T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD UT-
359 PM MDT TUE AUG 3 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR
CENTRAL GARFIELD COUNTY...
AT 354 PM MDT...ADDITIONAL THUNDERSTORM ACTIVITY HAS FORMED OVER THE
FLASH FLOOD WARNING AREA OF THE ESCALANTE HEADWATERS. THE NEW CELLS
ARE LOCATED OVER THE ALVEY WASH AREA SOUTH OF THE TOWN OF
ESCALANTE. THIS DRAINAGE IS VERY FLASH FLOOD PRONE AND IS EXPECTED
TO FLASH FLOOD AS A RESULT OF THE HEAVY RAINFALL. THIS AREA WAS
INCLUDED IN THE ORIGINAL FLASH FLOOD WARNING ISSUED AT 258 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3782 11187 3792 11185 3793 11178 3791 11173
3782 11157 3777 11140 3768 11168 3775 11180
$$
MCINERNEY901
WGUS75 KSLC 032351
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
551 PM MDT TUE AUG 3 2010
UTC017-040000-
/O.EXP.KSLC.FF.W.0028.000000T0000Z-100804T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD UT-
551 PM MDT TUE AUG 3 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM MDT FOR CENTRAL
GARFIELD COUNTY...
THUNDERSTORM ACTIVITY OVER THE HEADWATER AREAS OF THE ESCALANTE
RIVER NEAR THE TOWN OF ESCALANTE HAS DIMINISHED. AS A RESULT...THE
FLASH FLOOD WARNING FOR THIS AREA HAS BEEN ALLOWED TO EXPIRE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3782 11187 3792 11185 3793 11178 3791 11173
3782 11157 3777 11140 3768 11168 3775 11180
$$
MCINERNEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:40 PM MDT, 18 minutes earlier.
Area forecast discussion, Aug 3, 2:40 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
240 PM MDT TUE AUG 3 2010
.SYNOPSIS...DEEP MOISTURE WILL REMAIN ACROSS EASTERN UTAH THROUGH
MIDWEEK. A DRIER AIRMASS WILL MOVE INTO WESTERN AND NORTHERN UTAH
THIS AFTERNOON. HIGH PRESSURE WILL SHIFT WEST THURSDAY...BRINGING
DEEP MOISTURE INTO NORTHERN UTAH LATER THIS WEEK.
&&
.DISCUSSION...DEEP MOISTURE REMAINS ACROSS EASTERN AND
SOUTHEASTERN UTAH THIS AFTERNOON. SEVERAL ROBUST STORMS HAVE
DEVELOPED SO FAR THIS AFTERNOON WITH RADAR ESTIMATES OF OVER 1.5
TO 2 INCHES IN AN HOUR ALONG THE NORTHERN BOUNDARY OF CAPITAL REEF
NATIONAL PARK. ML CINH HAS LARGELY DISAPPEARED THIS AFTERNOON WITH
THE CURRENT SPC MESOANALYSIS INDICATING IN EXCESS OF 2000 J/KG OF
ML CAPE ACROSS SOUTHEASTERN UTAH.
WITH MORE THAN ADEQUATE INSTABILITY AND ABUNDANT MOISTURE...FLASH
FLOODING WILL REMAIN A THREAT ACROSS THE SOUTHERN HALF OF THE CWA
THIS AFTERNOON AND EVENING. CONTINUED THE FLASH FLOOD WATCH
THROUGH 10 PM TONIGHT.
OUTSIDE OF THE MAIN AXIS OF MOISTURE...ENOUGH MOISTURE...INSTABILITY AND
DCAPE EXIST TO ALLOW FOR THE DEVELOPMENT OF ISOLATED THUNDERSTORMS
IN THIS AREA. THE MAIN THREAT WITH THESE THUNDERSTORMS ARE GUSTY
AND ERRATIC MICROBURST-TYPE WINDS.
WHILE PWATS WILL FALL A BIT TOMORROW OVER THE SOUTHEAST...FLASH
FLOODING REMAIN A CONCERN. WILL HOLD OFF ON ANY WATCH ISSUANCE FOR
TOMORROW AT THIS TIME.
HIGH PRESSURE WILL BUILD EASTWARD ON FRIDAY...EFFECTIVELY SHUTTING
OFF THE MONSOON FOR MUCH OF THE STATE THIS WEEKEND.
&&
.AVIATION...THERE IS A 10 PERCENT CHANCE THAT THE SLC TERMINAL WILL
BE IMPACTED BY THUNDERSTORMS THIS AFTERNOON...WITH GUSTY ERRATIC
WINDS BEING THE MOST LIKELY IMPACT. OTHERWISE...THE LAKE BREEZE IS
STILL EXPECTED TO SWITCH WINDS LATER TODAY...AS SOME OF THE AIRPORT
SENSORS HAVE ALREADY GONE LIGHT AND VARIABLE AS OF 2130Z. MOST
LIKELY SCENARIO IS FOR SURFACE WINDS TO SWITCH TO THE NORTHWEST
BETWEEN 21Z AND 22Z.
&&
.FIRE WEATHER...A WEAK DISTURBANCE MOVED ACROSS THE NORTHERN THIRD
OF THE AREA LAST NIGHT...WITH A DRIER AIR MASS FOLLOWING IN ITS
WAKE. THIS HAS HELPED TO MAKE THUNDERSTORM ACTIVITY MORE ISOLATED IN
THE NORTH TODAY...BUT THE STORMS THAT CONTINUE TO FORM THIS
AFTERNOON WILL LIKELY PRODUCE GUSTY WINDS. FARTHER SOUTH AND EAST
THE STORY WILL REMAIN THE SAME THIS AFTERNOON AND THE NEXT FEW
DAYS...WITH ABUNDANT MOISTURE ALLOWING SCATTERED THUNDERSTORMS TO
FORM AND PRODUCE LOCALLY HEAVY RAIN. THE RELATIVE HUMIDITY WILL
REMAIN HIGH THERE TODAY THROUGH FRIDAY BEFORE ANY SIGNS OF DRYING
FINALLY SETTLES IN.
MOISTURE WILL RETURN TO THE NORTH ON THURSDAY AND FRIDAY AHEAD OF AN
ELONGATING TROUGH ALONG THE CALIFORNIA COAST...BRINGING A CHANCE OF
THUNDERSTORMS BACK TO THE ENTIRE AREA. WHILE CONFIDENCE IS STILL
FAIRLY LOW PAST FRIDAY...THERE IS A CHANCE THAT SIGNIFICANT DRYING
COULD OCCUR HEADING INTO THE BEGINNING OF THE NEXT WORK WEEK AS
SOUTHWESTERLY FLOW INCREASES ACROSS THE GREAT BASIN.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR
UTZ012-013-020-021.
WY...NONE.
&&
PUBLIC...KRUSE
FIRE WEATHER...SCHOENING
AVIATION...SCHOENING
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Aug 3, 3:49 AM MDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 349 AM MDT TUE AUG 3 2010 UTZ001>016-019>021-517-518-WYZ021-041200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 349 AM MDT TUE AUG 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AIRMASS WILL REMAIN IN PLACE ACROSS EAST CENTRAL AND SOUTHEAST UTAH TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THIS AREA TODAY. THESE STORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING VERY HEAVY WHICH MAY RESULT IN FLASH FLOODING. SLOT CANYONS...SMALL STREAMS..AND NORMALLY DRY WASHES MAY BE PARTICULARLY HAZARDOUS LOCATIONS TODAY. STORMS WILL BE MORE ISOLATED ACROSS WESTERN AND NORTHERN UTAH. HOWEVER...SOME OF THESE STORMS COULD PRODUCE WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MOISTURE IS FORECAST TO SPREAD NORTH ACROSS THE STATE WEDNESDAY INTO THURSDAY NIGHT...INCREASING THE THREAT FOR HEAVY RAINFALL ACROSS THE REGION. A DRIER AIRMASS IS EXPECTED FRIDAY THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:49 PM MDT | Flash Flood Warning | SLC | Emery, Wayne | 2 hr |
| Aug 3, 12:57 AM MDT | Special Weather Statement | SLC | Salt Lake | 48 min |
| Aug 3, 3:48 AM MDT | Flash Flood Watch | SLC | 18 hr | |
| Aug 3, 2:11 PM MDT | Flash Flood Warning | SLC | Emery, Sevier, Wayne | 3 hr |
| Aug 3, 3:13 PM MDT | Special Weather Statement | SLC | Emery | 47 min |
| Aug 3, 3:43 PM MDT | Severe Thunderstorm Warning | SLC | Piute, Sevier, Wayne | 32 min |
| Aug 3, 3:48 PM MDT | Areal Flood Advisory | SLC | Piute, Sevier | 3 hr |
| Aug 3, 4:16 PM MDT | Severe Thunderstorm Warning | SLC | Piute, Wayne | 44 min |
| Aug 3, 4:32 PM MDT | Flash Flood Warning | SLC | Piute, Wayne | 3 hr |
| Aug 3, 4:49 PM MDT | Special Weather Statement | SLC | Sevier | 41 min |
| Aug 3, 5:39 PM MDT | Flash Flood Warning | SLC | Emery, Sevier, Wayne | 83 min |
| Aug 3, 5:40 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane | 50 min |
| Aug 3, 5:59 PM MDT | Flash Flood Warning | SLC | Sevier | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.